# SDR CA000718017

- Difficulty date: June 26, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,297 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Adapter
- Part number: LW13904
- Condition: Failed
- Location: Converter Plate
- Part time: 14,900 hours
- Component: Converter Plate, Cont
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED OBSERVING WHITE FUMES COMING OUT OF LEFT ENGINE DURING CRUISE.  EMERG FIRE DRILL CARRIED OUT, AND FIRE OUT.  JOURNEY LOG NR 653 REFERS.  INVEST ON GROUND CONDUCTED, FOUND FIRE DAMAGE TO HIGH TENSION MAGNETO LEADS, OIL HOSES, HYDRAULIC  AND FUEL HOSES, ELECTRIC WIRINGS.  MAGNETO, FUEL PUMP, HYDRAULIC PUMP, VACUUM PUMP WERE AFFECTED.  OIL STAINS REMAINING WITHIN AREA BETWEEN FIREWALL AND AFT OF CRANKCASE ACCESSORY HOUSING, AND FIRE CONTAINED WITHIN THIS AREA ONLY.  ATTEMPTED TO FIND CAUSE OF FIRE:  FUEL PUMP TURNED ON, NIL FUEL LEAKAGE EVIDENT FROM PUMP AND HOSES.  DRY MOTOR RUN ALSO CARRIED OUT, DISCOVERED FRESH OIL DRIPPING THROUGH PRESSURE OIL FILTER SEAL.
